Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 69, NWS Lake Charles, LA

August 30, 2025Tyler County, Texas

NWS Lake Charles, LA issued this flash flood warning at Aug 30, 2025, 12:41 PM CDT for Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2025, 12:41 PM CDT (17:41 UTC)
Expired
Aug 30, 2025, 3:45 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Tyler County, TX

The radar

The Ft Polk radar (KPOE), 138 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.7 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WGUS54 KLCH 301741
FFWLCH
TXC457-302045-
/O.NEW.KLCH.FF.W.0069.250830T1741Z-250830T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1241 PM CDT Sat Aug 30 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  North Central Tyler County in southeastern Texas...

* Until 345 PM CDT.

* At 1241 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Colmesneil and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3103 9453 3103 9448 3103 9447 3103 9444
      3100 9445 3101 9444 3101 9443 3103 9441
      3103 9438 3103 9437 3104 9434 3102 9433
      3102 9432 3092 9422 3087 9451

FLASH FLOOD...RADAR INDICATED

$$

Denson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 12:39 PM CDT, 2 minutes earlier. Its key messages:

  • Elevated rain chances continue through Monday as a weak frontal boundary interacts with deep tropical moisture.
  • Storms will be capable of high rainfall rates that could lead to nuisance street flooding.
  • Below normal temperatures expected through much of next week as a series of weak frontal boundaries pushes through the region and reinforce a drier/cooler atmosphere.
Area forecast discussion, Aug 30, 12:39 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1239 PM CDT Sat Aug 30 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- Elevated rain chances continue through Monday as a weak frontal
  boundary interacts with deep tropical moisture.

- Storms will be capable of high rainfall rates that could lead to nuisance
  street flooding.

- Below normal temperatures expected through much of next week as a
  series of weak frontal boundaries pushes through the region and
  reinforce a drier/cooler atmosphere.

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 1229 PM CDT Sat Aug 30 2025

A very active, wet start to the weekend has unfolded across SE TX
and SW LA this morning, while the eastern half of the forecast area
remains dry and partly sunny at this time. The I-10 corridor from
Lake Charles to Beaumont has received anywhere from 1 to 7 inches of
rain so far today, thanks to a lingering frontal boundary and a very
moist airmass overhead. And while rainfall has begun to taper down,
more does seem to be on the way particularly for SE TX. Area radar
shows a swath of rain moving southward across Tyler/Jasper CO, and
while a lull in convection should keep ongoing flooding in check for
the time being across Beaumont/Orange, further flooding issues will
be possible this afternoon as this next round of convection makes
its way south. Elsewhere, guidance shows some isolated convection
may develop across south-central LA later this afternoon, but
widespread flooding is not expected to be a concern. Otherwise,
rainfall and overcast cloud cover has largely held temperatures in
check and should continue to do so, with highs expected to top out
in the mid to upper 80s this afternoon.

Tomorrow, the stalled boundary continues its slow meander southward
into the Gulf waters, while a very moist airmass persist overhead.
Moisture looks to be highest across SE TX and SW LA once again
tomorrow, which correlates with both the highest rain chances
tomorrow as well as the position of the Marginal Risk for Excessive
Rainfall outlined by WPC. While some showers will be possible across
the I-49 corridor and south-central LA rain chances are much lower,
similarly to today.

Overnight tomorrow into Monday, an upper level trough over the
eastern CONUS begins to amplify, finally giving the lingering front
overhead a good push and sending it (and the swath of elevated
moisture associated with it) well south of the coast line. However,
rain chances will remain somewhat elevated across the southern half
of the region on Monday (generally along and south of I-10), which
is also where a WPC has again outlined a Marginal Risk for Excessive
Rainfall. Convection should be a bit more isolated to scattered on
Monday vs what we are seeing today and what is expected tomorrow, as
the front and moisture slowly push south through the day.

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 1229 PM CDT Sat Aug 30 2025

The shortened work week brings a slow drying trend, both in rain
chances and dewpoints, as upper level troughing continues to
strengthen over the eastern CONUS and sends a series of weak fronts
through the forecast area. Low end rain chances continue into
Tuesday, ahead of the first of these fronts that should move through
Tues PM/Wed AM. This first boundary brings slightly drier air,
with rain chances tapering down and dewpoints gradually falling
into the mid/upper 60s through Wed. A second boundary moves
through late Thurs/early Fri, bringing a more significant shot of
drier air to end the work week. NBM shows dewpoints falling into
the lower to mid 60s around sunrise Fri and only increasing
slightly from there through the day. While temperatures will
continue to warm into the upper 80s to near 90 through the week,
the drier air should bring a nice reprieve from our typical early
Sept heat/humidity.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Sat Aug 30 2025

Widespread showers with a few embedded thunderstorms will continue
across the western half of the area through the afternoon,
affecting BPT and possibly LCH for a bit, while scattered
convection is beginning to develop near Acadiana. Mainly VFR CIGs
are ongoing and expected to continue at BPT and LCH, while the
remaining terminals should continue to see MVFR CIGs with
occasional breaks to VFR this afternoon. Convection comes to an
end this evening, with light winds and VFR conditions then
prevailing overnight into early tomorrow. More showers and storms
should develop near BPT/LCH towards the end of the TAF period.

&&

.MARINE...
Issued at 1229 PM CDT Sat Aug 30 2025

Scattered showers and storms will continue across the coastal
waters today ahead of a meandering frontal boundary that is
currently near I-10. This front will slide toward the coast later
today into tomorrow, before eventually moving through the coastal
waters Sun into Mon. It will continue to serve as a focus for
storm development Sunday through Monday as it does so. Winds will
turn offshore today through the middle of next week as the frontal
boundary moves off the coast and into the Gulf waters.

&&

.FIRE WEATHER...
Issued at 1229 PM CDT Sat Aug 30 2025

Showers and thunderstorms will continue through this afternoon,
redeveloping tomorrow and again on Monday in response to a slowly
advancing frontal boundary bisecting the region. The boundary
will continue to slide towards the coast this afternoon into
tomorrow before eventually moving through the Gulf waters on
Monday. This will result in light northerly winds area-wide
through mid next week pulling some slightly drier air into the
region Tuesday and Wednesday. A reinforcing frontal boundary will
move through the region Thursday maintaining the drier air through
the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  87  68  89 /   0  20  10  30
LCH  74  87  73  86 /  20  50  30  50
LFT  73  89  73  87 /  10  30  10  40
BPT  75  87  73  87 /  40  60  40  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...17

In the hours before

Special weather statement, Aug 30, 7:18 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
718 AM CDT Sat Aug 30 2025

LAZ141-241-301245-
Southern Calcasieu LA-Northern Calcasieu LA-
718 AM CDT Sat Aug 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CALCASIEU PARISH
THROUGH 745 AM CDT...

At 718 AM CDT, Doppler radar was tracking a strong thunderstorm over
Carlyss, or near Sulphur, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport, Moss
Bluff, and Carlyss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3010 9347 3022 9348 3028 9318 3005 9318
      3005 9323
TIME...MOT...LOC 1218Z 271DEG 13KT 3014 9339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Local storm report, Aug 30, 7:49 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
749 AM CDT Sat Aug 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     Flash Flood      1 N Sulphur             30.22N 93.38W
08/30/2025                   Calcasieu          LA   Mesonet

            Local mesonet site reports Bayou Dinde is
            out of its banks.

&&

mkc
Local storm report, Aug 30, 10:02 AM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1002 AM CDT Sat Aug 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     Flash Flood      1 NNE Sulphur           30.23N 93.37W
08/30/2025                   Calcasieu          LA   Public

            Received a video of approximately 1-3 inches
            of water inside of the gymnasium at Sulphur
            High School.

&&

SD
Local storm report, Aug 30, 10:04 AM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1004 AM CDT Sat Aug 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     Flash Flood      1 NNW Sulphur           30.23N 93.38W
08/30/2025                   Calcasieu          LA   Public

            Received photo of flooding ongoing in this
            area, with water covering roads/driveways
            and coming onto a front porch. Calcasieu
            Parish rain gauge shows 5.67 inches of rain
            have fallen at this location so far.

&&

SD

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:40 AM CDTFlash Flood WarningLCHOrange3 hr
Aug 30, 10:31 AM CDTFlash Flood WarningLCHJefferson, Orange3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.